Oregon, 2003Winter Storm in Oregon, March 17, 2003
March 17, 2003 · NWS BOI · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 17, 3:50 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 17, 3:50 AM MST, 2 hours 10 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
350 AM MST MON MAR 17 2003
ISOLATED SHOWERS CONTINUED AFTER MIDNIGHT IN OUR OREGON CWFA BUT AT
PRESENT APPEAR TO HAVE DISSAPATED THERE DUE TO LOW LEVEL COOLING AND
STABILIZING. MAY BE ASSOCIATED WITH WEAK SHORTWAVE TROUGH ALOFT IN
SOUTHERN BRANCH OF SPLIT FLOW. THIS SLOWLY MOVING SOUTHEAST
CONTINUING ISOLATED SHOWERS OVER NEVADA. RADAR ALSO PICKING UP A
COUPLE ECHOES IN SOUTHWEST OWYHEE COUNTY IDAHO. ADEQUATE MOISTURE
AND INSTABILITY BY THIS AFTERNOON FOR MORE WIDESPREAD BUT STILL
ISOLATED SHOWERS MAINLY SOUTHWEST IDAHO AND SOUTHEAST OREGON ENDING
THIS EVENING. THEN REMAINING DRY UNDER SPLIT FLOW THROUGH WEDNESDAY
WITH NEAR NORMAL TEMPERATURES. FLOW CONSILIDATES BY THURSDAY WITH
NEGATIVE TILT UPPER LEVEL TROUGH MAKING ITS WAY INLAND. THIS USHERS
IN ANOTHER UNSETTLED PERIOD WITH CHANCE SHOWERS EACH DAY THROUGH THE
EXTENDED PERIOD. MADE NO CHANGES IN THE EXTENDED FORECAST FROM THE
AFTERNOON ZONES. /JT
.BOI...NONE.
=
Hazardous weather outlook, Mar 17, 6:00 AM MST, 0 minutes before
IDZ011>016-028>030-ORZ061>064-181300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST MON MAR 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Harney
- When
- March 17, 6:00 AM MST to 11:00 AM MST
- Where
- Harney forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.064, -118.968 (the zone’s center; the record gives no point)
A very localized weather system over northern Harney County dropped 4 to 16 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Colorado, March 17 to 19, 20032 injured · $93 million · 12 events
- Tornadoes and Hail in Oklahoma, March 17, 2003$70,000 · F1 · 73 events
- Flood in New York, March 17 to 18, 2003$450,000 · 1 event
- Flooding in North Dakota, March 17 to 26, 2003$300,000 · 7 events
- Blizzard in Wyoming, March 17 to 19, 2003$100,000 · 8 events
- Flash Flood in Montana, March 17 to 18, 2003$115,000 · 1 event
- Winter Storm in Colorado, March 17 to 20, 200332 events
- Hail and Damaging Winds in Kansas, March 17, 20031 in hail · 28 events
- Damaging Wind in Florida, March 17, 2003$25,000 · 80 kt wind · 1 event
- Damaging Winds in Georgia, March 17, 2003$17,000 · 50 kt wind · 3 events
- Winter Storm in North Dakota, March 17 to 18, 200313 events
- Winter Storm in Wyoming, March 17 to 19, 200311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345019.